Parameter redundancy in mark-recovery models

Cole, Diana J. and Morgan, Byron J. T. and Catchpole, Edward A. and Hubbard, Ben A. (2012) Parameter redundancy in mark-recovery models. Biometrical Journal, 54 (4). pp. 507-523. ISSN 1521-4036. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1002/bimj.201100210

Abstract

We provide a definitive guide to parameter redundancy in mark-recovery models, indicating, for a wide range of models, in which all the parameters are estimable, and in which models they are not. For these parameter-redundant models, we identify the parameter combinations that can be estimated. Simple, general results are obtained, which hold irrespective of the duration of the studies. We also examine the effect real data have on whether or not models are parameter redundant, and show that results can be robust even with very sparse data. Covariates, as well as time- or age-varying trends, can be added to models to overcome redundancy problems. We show how to determine, without further calculation, whether or not parameter-redundant models are still parameter redundant after the addition of covariates or trends.

Item Type: Article
Uncontrolled keywords: Ecology; Extrinsic identifiability; Intrinsic identifiability; Ring-recovery; Tag-recovery models
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Diana Cole
Date Deposited: 10 Jul 2012 10:20
Last Modified: 12 Jun 2014 08:29
Resource URI: http://kar.kent.ac.uk/id/eprint/29812 (The current URI for this page, for reference purposes)
  • Depositors only (login required):